Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 184, NWS Jackson, KY

July 24, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 24, 2012, 2:03 PM EDT for 5 counties in Kentucky. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 2:03 PM EDT (18:03 UTC)
Expired
Jul 24, 2012, 2:30 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:17 PM EDTTSTM WND DMG2 Ne Ezel, KYONE TREE DOWN ON HIGHWAY 772...ONE MILE DOWN FROM HIGHWAY 460.
Jul 24, 2:20 PM EDTTSTM WND DMG3 Se Ezel, KY1 TREE DOWN ON BRYANT FORK ROAD.
Jul 24, 2:20 PM EDTTSTM WND DMGEzel, KYTREES DOWN ON HIGHWAY 772.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 12:33 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KJKL 241803
SVRJKL
KYC011-165-173-175-205-241830-
/O.NEW.KJKL.SV.W.0184.120724T1803Z-120724T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  EAST CENTRAL MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WEST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTH CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 230 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PRESTON...OR NEAR
  OWINGSVILLE...AND MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  FRENCHBURG...OLYMPIA SPRINGS...CORNWELL...YOUNG SPRINGS...
  ROTHWELL...SUDITH...TABOR...RATLITT...SCRANTON...MARIBA...BIG
  WOODS...DENNISTON...DAN...KOREA...WELLINGTON...ARTVILLE...
  POMEROYTON...EBON...STOLL AND KELLACEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3793 8324 3784 8338 3789 8362 3808 8389
      3819 8377
TIME...MOT...LOC 1802Z 306DEG 42KT 3807 8371
WIND...HAIL 60MPH 0.75IN

$$

RAY
2 follow-up statements
130 
WWUS53 KJKL 241812
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
212 PM EDT TUE JUL 24 2012

KYC011-165-173-175-205-241830-
/O.CON.KJKL.SV.W.0184.000000T0000Z-120724T1830Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-BATH KY-
212 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BATH...EXTREME SOUTH CENTRAL ROWAN...WEST CENTRAL MORGAN...EXTREME
EAST CENTRAL MONTGOMERY AND MENIFEE COUNTIES UNTIL 230 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SUDITH...OR 5 MILES NORTH OF
FRENCHBURG...MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOREA...WELLINGTON...DAN AND DENNISTON AROUND 220 PM EDT.
  PEKIN...EZEL...OMER AND EBON AROUND 225 PM EDT.
  MIZE...NEW CUMMER...GRASSY CREEK AND LIBERTY ROAD AROUND 230 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3813 8368 3793 8324 3784 8338 3789 8362
      3803 8381
TIME...MOT...LOC 1811Z 306DEG 42KT 3801 8360
WIND...HAIL 60MPH 0.75IN

$$

GREIF
643 
WWUS53 KJKL 241828
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT TUE JUL 24 2012

KYC011-165-173-175-205-241837-
/O.EXP.KJKL.SV.W.0184.000000T0000Z-120724T1830Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-BATH KY-
228 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATH...EXTREME
SOUTH CENTRAL ROWAN...WEST CENTRAL MORGAN...EAST CENTRAL MONTGOMERY
AND MENIFEE COUNTIES WILL EXPIRE AT 230 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.

LAT...LON 3813 8368 3793 8324 3784 8338 3789 8362
      3803 8381
TIME...MOT...LOC 1827Z 306DEG 42KT 3790 8341

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:30 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 24, 1:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT TUE JUL 24 2012

.UPDATE...
ISSUED AT 1237 PM EDT TUE JUL 24 2012

MCS CONTINUES TO PROGRESS SOUTHWARD AND A WATCH HAS BEEN ISSUED FOR
ALL OF EASTERN KENTUCKY. THE MAIN THREAT WILL BE DAMAGING WINDS AS
THIS SYSTEM PUSHES SOUTH THROUGH THE AFTERNOON HOURS. EXPECTED
ARRIVAL TIMES IS FROM AROUND 1 PM IN THE NORTH TO 5 PM IN THE SOUTH
(NEAR THE TENNESSEE BORDER). STILL RECEIVING LOTS OF REPORTS OF
DAMAGE TO THE NORTH...SO THINGS COULD GET VERY INTERESTING IN OUR
NECK OF THE WOODS THIS AFTERNOON...ESPECIALLY WITH AREAS IN OUR
SOUTHWEST ALREADY VERY UNSTABLE WITH 3000J/KG OF SBCAPE.

UPDATE ISSUED AT 1216 PM EDT TUE JUL 24 2012

MCS IN SOUTHERN OHIO HAS TAKEN MORE OF A TURN TO THE SOUTH AND NOW IS
LOOKING LIKE IT MAY TAKE AIM ON MUCH OF EASTERN KENTUCKY. THIS SYSTEM
HAS BEEN PRODUCING PRETTY WIDESPREAD WIND DAMAGE AS IT HAS TRACKED
SOUTHWARD...SO IF IT HOLDS TOGETHER SPC MAY END UP ISSUING A WATCH
FOR OUR AREA. THIS SYSTEM MAY EXPAND A BIT TO THE WEST AS IT TRACKS
SOUTH WITH PLENTY OF INSTABILITY TO TO FEED OFF OF JUST TO THE WEST.

UPDATE ISSUED AT 1057 AM EDT TUE JUL 24 2012

COMPLEX OF SHOWERS AND STORMS CURRENTLY DROPPING SOUTHEAST ACROSS
EASTERN KENTUCKY. VERY COMPLEX PATTERN SETTING UP FOR THIS AFTERNOON.
IT LOOKS LIKE A DIFFERENTIAL TEMPERATURE BOUNDARY MAY BECOME
ESTABLISHED AFTER THIS MORNINGS ACTIVITY EXITS...CREATING A FOCUS FOR
NEW DEVELOPMENT BASICALLY ALONG AND SOUTHWEST OF A LINE FROM MOUNT
STERLING...THROUGH JACKSON...TO HARLAN. THUS...BELIEVE THE TARGETED
AREA WILL BE OUR MORE SOUTHWESTERN ZONES...CONTRARY TO THE PREVIOUS
FORECAST. THE HRRR SUPPORTS THIS IDEA WITH MOST OF THE ACTIVITY THIS
AFTERNOON AND EVENING IN OUR SOUTHWEST. THIS IS ALSO SUPPORTED BY AN
OUTFLOW BOUNDARY GENERATED FROM AN MCS CURRENTLY PUSHING INTO
SOUTHWEST OHIO. THIS WILL LIKELY PUSH THIS OUTFLOW BOUNDARY INTO
EASTERN KENTUCKY AS THIS SYSTEM TRACKS SOUTH AND EAST INTO WEST
VIRGINIA BY MIDDAY. THE AREA SEEING THE SHOWER AND STORM ACTIVITY
PRESENTLY WILL HAVE A TOUGH TIME REGENERATING ANY INSTABILITY...BUT
AREAS UNTAPPED TO THE SOUTHWEST WILL BE A DIFFERENT STORY. THUS...THE
SEVERE THREAT STILL SEEMS REASONABLE...BUT MAINLY FOR THE SOUTHWEST
ZONES. DAMAGING WINDS WILL BE THE PRIMARY THREAT. IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL START AFTER 3 PM UNTIL 9 OR 10 PM.

UPDATE ISSUED AT 804 AM EDT TUE JUL 24 2012

UPDATED TO ALLOW FOR EARLIER ARRIVAL OF PRECIP POTENTIAL TODAY...WITH
SCATTERED SHOWERS AND STORMS ALREADY PRESENTLY DEVELOPING AND
ENTERING THE FORECAST AREA FROM THE NW.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 352 AM EDT TUE JUL 24 2012

THUNDERSTORMS WERE EXPLODING UPSTREAM OVER NORTH CENTRAL INDIANA AT
3 AM...WITH MORE OF THEM FURTHER NORTHWEST OVER THE UPPER MISSISSIPPI
VALLEY. THIS ACTIVITY INITIATED NEAR A FRONTAL BOUNDARY UNDER THE
PERIPHERY OF AN UPPER RIDGE. MODELS SHOW CONVECTION RUNNING AROUND
THE PERIPHERY OF THE RIDGE AND DEVELOPING/PROPAGATING INTO THE LOCAL
AREA DURING THE DAY. FORECAST SOUNDINGS SHOW AMPLE INSTABILITY
BUILDING DURING THE DAY...WITH CAPE LIKELY REACHING 2500-3000 J/KG.
ALTHOUGH SHEAR WILL NOT BE PHENOMENAL...IT SHOULD AT LEAST ALLOW FOR
ORGANIZATION...WITH A LIMITED AMOUNT OF BOTH SPEED AND DIRECTIONAL
SHEAR. IT WILL BE THROUGH A DEEP LAYER AND NOT CONCENTRATED IN THE
LOW LEVELS. ALSO FREEZING LEVELS WILL BE HIGH...IN THE NEIGHBORHOOD
OF 14-14.5K FEET. THUS...THE MAIN SEVERE THREAT LOOKS TO BE
WIND...BUT WITH STRONG INSTABILITY AND SOME POTENTIAL FOR STORM
ROTATION...HAIL ALSO NEEDS TO BE CONSIDERED.

THE SURFACE COLD FRONT IS EXPECTED TO SAG INTO KY TONIGHT...AND WOULD
NOT RULE OUT ADDITIONAL CONVECTION DEVELOPING. HOWEVER...IF
INSTABILITY IS SPENT ON EARLIER CONVECTION...CONFIDENCE IN COVERAGE
IS NOT AS HIGH DURING THE NIGHT.

ON WEDNESDAY...THE FRONT RETREATS TO THE NORTHEAST AND UPPER RIDGING
ALSO SHIFTS EASTWARD OVER THE AREA...WITH WINDS ALOFT WEAKENING. LOW
LEVEL MOISTURE SHOULD ALSO BE SLIGHTLY LESS...WHILE MID LEVEL TEMPS
WARM SLIGHTLY. ALL COMBINED...CONDITIONS WILL NOT BE AS FAVORABLE FOR
WIDESPREAD CONVECTION...AND HAVE USED LOWER POPS ONLY IN THE SLIGHT
CHANCE RANGE ON WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 400 AM EDT TUE JUL 24 2012

THE 24.00Z MODEL SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE
EVOLUTION OF THE UPPER LEVEL PATTERN THROUGH THE MAJORITY OF THE
PERIOD BUT DOES SHOW MINOR DIFFERENCES WITH HOW THINGS END UP TOWARDS
THE BEGINNING OF NEXT WEEK. AS SUCH...HAVE GENERALLY RELIED ON A
BLENDED CONSENSUS WITH A LITTLE MORE WEIGHT TO A SLIGHTLY MORE
REASONABLE 24.00Z ECMWF FOR SPECIFICS. WILL KICK OFF WITH ANY
LINGERING ACTIVITY FROM WEDNESDAY DWINDLING WITH THE USUAL LOSS OF
DAYTIME HEATING INFLUENCES AS ANOTHER LOW PRESSURE SYSTEM CURRENTLY
OVER THE CANADIAN ROCKIES BEGINS CARVING INTO THE NRN PLAINS AND
UPPER MIDWEST. THE SFC REFLECTION IS EXPECTED TO BEGIN TRAVERSING THE
GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY WITH THE ASSOCIATED RAINS
ALONG THE COLD FRONT STILL OVER THE MIDWEST AND UPPER MS VALLEY.

CURRENT CONSENSUS BRINGS THE FORCING ASSOCIATED WITH THE FRONT INTO
THE LOCAL PICTURE LATE THURSDAY/THURSDAY NIGHT AND CONTINUING
THROUGH THE DAY ON FRIDAY AS FAVORABLE RIGHT ENTRANCE DYNAMICS OF AN
UPPER LEVEL JET GRACES THE OHIO VALLEY. HAVE TRENDED THE FORECAST
DRIER FOR MUCH OF THE AREA THROUGH MOST OF THURSDAY WITH POPS
PEAKING THURSDAY NIGHT AND FRIDAY. MODELS ARE FAIRLY PROGRESSIVE
WITH THE PARENT UPPER LEVEL TROF...PUSHING IT THROUGH THE COAL
FIELDS ON SATURDAY AS HEIGHTS BEGIN SLOWLY REBOUNDING OVER ERN KY IN
RESPONSE TO SFC HIGH PRESSURE BUILDING DOWN FROM THE GREAT LAKES
WHILE THE PERSISTENT UPPER LEVEL PLAINS RIDGE BEGINS REBUILDING AND
EXPANDING ACROSS THE MS VALLEY. THIS SHOULD PROVIDE FOR A RELATIVELY
QUIET...IF NOT DRY SPELL OVER MOST OF THE UPCOMING WEEKEND.

AS FOR TEMPERATURES...GIVEN THE RELATIVELY GOOD AGREEMENT AMONG THE
GUIDANCE SAW NO REASON TO DEVIATE TOO FAR FROM THE LATEST OFFERINGS
WHICH WERE STILL IN LINE WITH THE INHERITED NUMBERS. THIS RESULTED
IN TEMPS GENERALLY RUNNING ABOVE NORMAL EARLY IN THE PERIOD...WITH
HEAT INDICES ON THURSDAY QUITE POSSIBLY RETURNING TO THE TRIPLE
DIGITS AHEAD OF THE FRONT...BEFORE TURNING TOWARDS CLIMO ON FRIDAY
WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS GENERALLY IN
THE UPPER 60S THROUGH THE REMAINDER OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 130 PM EDT TUE JUL 24 2012

ALL OF EASTERN KENTUCKY IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL
23Z. AS SUCH...THE THUNDERSTORMS OVER THE AREA ARE VERY DANGEROUS
AND THE POTENTIAL FOR LLWS IS GREATER THAN NORMAL. ONCE THE
THUNDERSTORMS MOVE THROUGH THE AREA...THEN FOG WILL BE A THREAT
TONIGHT...ESPECIALLY IN VALLEY LOCATIONS. HAVE PUT FOG IN FOR THE TAF
STATIONS...HOWEVER IF PRECIPITATION IS NOT VERY WIDESPREAD...THEN THE
FOG IS NOT AS LIKELY AT SME AND LOZ. SOMETIMES AFTER A RAIN...THERE
IS A TEMPO FOG CONDITION THAT IS NOT VERY LONG LIVED...HOWEVER TRYING
TO TIME IT IS ALMOST IMPOSSIBLE THIS FAR OUT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...HAL
LONG TERM....MB
AVIATION...JJ
Hazardous weather outlook, Jul 24, 4:33 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
433 AM EDT TUE JUL 24 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
433 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...AND SOME OF THEM MAY
BE SEVERE. THE MOST LIKELY TIME FOR SEVERE WEATHER IS DURING THE
AFTERNOON AND INTO THE EVENING. THE PRIMARY THREAT WILL BE DAMAGING
WIND...BUT LARGE HAIL CAN NOT BE RULED OUT. ALSO...IF MULTIPLE
THUNDERSTORMS PASS OVER A PARTICULAR LOCATION...LOCALIZED FLOODING
MAY RESULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY...AND ALSO
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OCCURRENCE OF DAMAGING WIND...HAIL...OR
FLOODING TODAY AND TONIGHT.

HAL

In the hours before

Special weather statement, Jul 24, 11:50 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1150 AM EDT TUE JUL 24 2012

KYZ044-052-104-106-241630-
ROWAN-ELLIOTT-FLEMING-MORGAN-
1150 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1230 PM EDT TUESDAY AFTERNOON...

   NORTHEASTERN MORGAN...
   ROWAN...
   ELLIOTT AND
   SOUTHEASTERN FLEMING.

AT 1150 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ELLIOTTVILLE...OR 10 MILES EAST OF MOREHEAD.  NEARLY STATIONARY.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND
1230 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JACOBSON
Special weather statement, Jul 24, 1:46 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
146 PM EDT TUE JUL 24 2012

KYZ104-106-107-109-110-119-120-241830-
ELLIOTT-JOHNSON-MARTIN-MAGOFFIN-MORGAN-PIKE-FLOYD-
146 PM EDT TUE JUL 24 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 230 PM EDT TUESDAY AFTERNOON...

   JOHNSON...
   NORTHEASTERN MAGOFFIN...
   MARTIN...
   EAST CENTRAL MORGAN...
   NORTHERN PIKE...
   SOUTHEASTERN ELLIOTT AND
   NORTHERN FLOYD.

AT 146 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SANDY HOOK TO 14 MILES WEST OF HARTS...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CROCKETT AROUND
155 PM EDT...MOON AROUND 200 PM EDT...OPHIR AROUND 205 PM
EDT...MINEFORK AROUND 210 PM EDT...AND WIN AROUND 215 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLE SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jul 24, 1:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
150 PM EDT TUE JUL 24 2012

KYZ050>052-059-060-108-241830-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-WOLFE-
150 PM EDT TUE JUL 24 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 230 PM EDT TUESDAY AFTERNOON...

   MENIFEE...
   MONTGOMERY...
   POWELL...
   ROWAN...
   WOLFE AND
   BATH.

AT 149 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING EXTENDING FROM WINCHESTER TO SANDY HOOK...MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUDITH AROUND
155 PM EDT...SCRANTON AROUND 200 PM EDT...ROTHWELL AROUND 205 PM
EDT...WESTBEND AROUND 210 PM EDT...AND WALTERSVILLE AROUND 215 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Jul 24, 2:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT TUE JUL 24 2012

KYZ051-060-106-241845-
MENIFEE-BATH-MORGAN-
203 PM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245
PM EDT TUESDAY AFTERNOON...

   NORTHEASTERN MENIFEE...
   WESTERN MORGAN AND
   EASTERN BATH.

AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLYMPIA...OR
NEAR OWINGSVILLE...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNG SPRINGS
AROUND 210 PM EDT...SUDITH AROUND 215 PM EDT...RATLITT AROUND 220 PM
EDT...SCRANTON AROUND 225 PM EDT...AND DAN AROUND 230 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:56 AM EDTSevere Thunderstorm WarningJKLElliott34 min
Jul 24, 12:53 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan37 min
Jul 24, 1:10 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Morgan, Rowan35 min
Jul 24, 1:30 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Morgan, Rowan16 min
Jul 24, 3:30 PM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more61 min
Jul 24, 3:32 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry, Pike58 min
Jul 24, 5:27 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle63 min
Jul 24, 5:33 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.